Thyroid Disorders Community
Cytomel side effects...Please help!!!
About This Community:

This patient support community is for discussions relating to thyroid issues, goiter, Graves disease, Hashimoto's Thyroiditis, Human Growth Hormone (HGH), hyperthyroid, hypothyroid, metabolism, parathyroid, pituitary gland, thyroiditis, and thyroid Stimulating Hormone (TSH).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Cytomel side effects...Please help!!!

I have hashis for over 8 years now. A year and a half ago I asked to try Synthroid/Cytomel instead of just Synthroid.
I started with one Cytomel and then went to two.  I began having heart palpatations so was lowered back to one.
My Synthroid was bumped back up and then my TSH went hyper again. I lowered Synthroid and was ok for a little while and then started having heart palpatations, very loose stools. I did not take Cytomel for a few days and it all stopped. MY recent labs were:

Free T4    1.32    (.82-1.77)
Free T3    3.6      (2.0-4.4)
TSH      .425 L    (.45-4.5)

The blood was taken after I took Cytomel too! I am also on Vit D, iron and nexium. Ferritin and Vit D are still a little low. I never felt better on Cytomel too.
Anybody with suggestions???
Related Discussions
7 Comments Post a Comment
Blank
Avatar_m_tn
We do not know what you did prior to the lab work, What you were taking in regards to dosage, If or not you were taking Cytomel and what mcg amount of Cytomel and what amount of Synthroid, Did you stop taking the Cytomel during the six week period prior to the labs? We would need to know this in order to comment or advise, I would not be to concerned about TSH, If you were Hypo, which the medication indicates, then you would want it supressed, if the test results reflect taliking your meds every day for the six week period prior to labs, then I would think you should just reduce the dosage of Cytomel and take twice a day, it just looks like the T3 was a little to high, and made you a little Hyper, which would cause the palps and other symptoms, although you should discuss these issues with your MD to be sure. Good Luck FTB4
Blank
1369218_tn?1282427484
I did take my meds everyday for more than 6 weeks. I took 5 mcg of Cytomel and 137 mcg of Synthroid. I already said I went from 2 to 1. I did that about 6 months ago. I just recently stopped Cytomel. After having these tests done. It has been only a few days.
Does Cytomel go lower than 5 mcg?
Blank
649848_tn?1357751184
Cytomel comes in different dosages, just like other medications, so just saying you went from 2 to 1, isn't enough.  Your cytomel pills are 5 mcg ea?  No, cytomel does not come in smaller doses than 5 mcg, but some people have been successful splitting the pills.

When you were taking 2 pills/day -- did you take them both at once?  Many of us find that splitting our dosage into multiple doses, works best. Cytomel is fast acting, and used up pretty quickly, therefore, if you took your dose all at once, you could get a big "jolt" (rapid heart rate, palps, etc) from it, when it wears off you have nothing.  

Your labs, including TSH, do not indicate that you are hyper.  Aside from that, you should never base your dosage and diagnosis, on TSH....... my TSH stays at < 0.01, so if I were dosed by that, I'd not even be on medication.  You have to go by the actual thyroid hormones, which is FT3 and FT4....... Both your FT3 and FT4 are only slightly above mid range.  Since you took your cytomel prior to the labs (how long before?), your FT3 result would be higher than it would have been, had you not taken it prior to the labs.
Blank
1369218_tn?1282427484
I have been following this forum for a while now.  Yes, my Cytomel pills are 5 mcg each.
I did split them and took them at separate times. I have stopped Cytomel for 5 days now and I do not have diarehha or heart palpatations anymore!!!  I understand too that my levels were not optimal, but I could not handle taking anymore Cytomel. I do know to get my labs done in the morning, before Cytomel too. I saw a new doc though in the afternoon and he happened to check my thyroid. My Free T3 is usually not that high. My TSH has been more supressed by the T3 since I have started it. I am wonderng if maybe I have a heart issue or I may need to get y adrenals checked. At this point though, I am not taking Cytomel anymore. I tried it long enough!!
Blank
649848_tn?1357751184
Cytomel (T3 med) tends to suppress TSH, which is why TSH is not a good indicator of whether or not a person is hyper - again, I'll refer to myself, with a TSH of < 0.01.......  

If you think you have a heart issue, by all means see a cardiologist.  I had palps, rapid heart rate as well, when I first started cytomel, but once I got used to it, and my levels stabilized, those went away.  I did get sent to a cardiologist for a complete work up on my heart, just to be sure..

We are all different, so what works for one, might not work another.  Some people just can't tolerate having high levels of thyroid hormones.
Blank
1369218_tn?1282427484
I took Cytomel for a year and a half. I had no heart palps at first. They started about 6 months ago, so I was lowered from 10 of Cytomel split twice a day to one a day. I did that for a while and the palps and diarehha started. I then forgot a Cytomel on day and I did not have the diarehha. I had been suffering from that for about 6 weeks. My body is definitly shifting lately. I don't know what to do, but I do not like how Cytomel makes me feel. I see a new endo next month, so hopefully she can help me better. Unfortunatly though I am not holding my breath. I have yet to find, after spending thousands, a doc that gets this whole thyroid mess! I also have a cyst on my thyroid that was discovered last year. It is under a centimeter so they are leaving it alone. I started feeling achey (achy) yesterday, so today I took a 150 mcg of Synthroid since I stopped the Cytomel. I just hope I do not go into hypo hell!!!
Blank
Avatar_f_tn
If you just start taking T3 adding to your T4 regime and you are having speed up feeling or heart issues then that should be normal at first - you are getting more meds. However, after a while of taking you are going to need to lower your T4, get rid of your t4 all together or just use armour. In order to make sure your t3 levels are okay you need to get a free t3 and a Reverse t3 and divide the RT3 into the free t3 and make sure it reads below 30.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Thyroid Answerers
Avatar_m_tn
Blank
gimel
MI
168348_tn?1379360675
Blank
ChitChatNine
Avatar_f_tn
Blank
goolarra
Sisters, OR
649848_tn?1357751184
Blank
Barb135
FL
798555_tn?1292791151
Blank
LazyMoose
MN
657231_tn?1390151580
Blank
rumpled
Northern, NJ